Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 151, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 18, 2018, 5:26 PM CDT for Stanton County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2018, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 18, 2018, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Stanton County, NE
The radar
The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:35 PM CDT | FUNNEL CLOUD | 5 Sse Stanton, NE | FUNNEL PERSISTED FOR SEVERAL MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
442 WUUS53 KOAX 182226 SVROAX NEC167-182300- /O.NEW.KOAX.SV.W.0151.180618T2226Z-180618T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Omaha/Valley Nebraska 526 PM CDT MON JUN 18 2018 The National Weather Service in Omaha has issued a * Severe Thunderstorm Warning for... Western Stanton County in northeastern Nebraska... * Until 600 PM CDT. * At 525 PM CDT, a severe thunderstorm was located 6 miles northeast of Madison, or 11 miles south of Norfolk, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Stanton and 8 Miles South Of Stanton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4196 9737 4202 9714 4179 9712 4181 9737 TIME...MOT...LOC 2225Z 240DEG 22KT 4187 9734 TORNADO...POSSIBLE HAIL...1.00IN WIND...<50MPH $$ MEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:20 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 3:20 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
320 PM CDT Mon Jun 18 2018
.SHORT TERM...(Tonight through Thursday)
Issued at 320 PM CDT Mon Jun 18 2018
Convection already firing across parts of the forecast area at 20Z
in advance of a shortwave trough lifing out of western KS. In
addition, two surface boundaries were also in place. A warm front
stretched from northeast NE across northern IA, while a surface
trough was over western KS. These two boundaries will play a large
role in focusing additional rounds of convection over the area
through much of the short term period as a developing upper level
system moves into the region.
Abundant moisture across the region and the nearly stationary
boundaries will provide the potential of several periods of heavy
rain. A flash flood watch has been issued for parts of the area
for tonight into Tuesday morning due to this heavy rain potential.
Temperatures will be cooler compared to the past few days, but the
humid conditions will continue to make for uncomfortable
conditions.
.LONG TERM...(Thursday night through Monday)
Issued at 320 PM CDT Mon Jun 18 2018
Pattern looks to remain rather active into the weekend as the
upper system mentioned above works its way out of the area and
additional shortwave troughs move through by the weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1226 PM CDT Mon Jun 18 2018
Rather variable conditions forecast to develop over the area
during the period as convection becomes widespread through 06Z
with several boundaries expected over the area to act as a focus.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch from 7 PM CDT this evening through Tuesday
afternoon for NEZ015-032>034-043>045-050>053.
IA...Flash Flood Watch from 7 PM CDT this evening through Tuesday
afternoon for IAZ043-055-056-069.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...FobertHazardous weather outlook, Jun 18, 3:50 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 350 PM CDT Mon Jun 18 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 350 PM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday Scattered strong to severe storms are expected to continue over portions of eastern Nebraska and southwest Iowa late this afternoon into this evening, mainly north of I-80. The primary hazards with these storms will be damaging winds, heavy rain, and some hail to quarter size. A brief tornado is also possible, especially west of a Wayne to Columbus line. Heavy rain is also likely tonight across the area and may result in local flooding. A Flash Flood Watch is in effect for east central Nebraska into west central Iowa tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday Thunderstorm chances will remain in the forecast through the week and into next weekend. Periods of heavy rain are possible. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be required into this evening. Fobert
In the hours before
Local storm report, Jun 18, 4:49 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
449 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HEAVY RAIN 4 NW OMAHA 41.31N 96.07W
06/18/2018 M1.98 INCH DOUGLAS NE PUBLIC
&&
HDLocal storm report, Jun 18, 4:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
451 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 5 NNE BOYS TOWN 41.32N 96.08W
06/18/2018 M1.60 INCH DOUGLAS NE PUBLIC
&&
HDSpecial weather statement, Jun 18, 4:54 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
454 PM CDT MON JUN 18 2018
NEZ051-066-182230-
Saunders NE-Lancaster NE-
454 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANCASTER AND
SOUTHWESTERN SAUNDERS COUNTIES UNTIL 530 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Valparaiso, or 9 miles north of Lincoln, moving
northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northwestern Lincoln, Valparaiso, Ceresco, Malcolm, Raymond, Davey
and Branched Oak State Recreation Area.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Nebraska.
LAT...LON 4093 9692 4100 9691 4117 9680 4102 9649
4082 9669
TIME...MOT...LOC 2154Z 210DEG 44KT 4095 9675
MEADSpecial weather statement, Jun 18, 5:07 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 507 PM CDT MON JUN 18 2018 IAZ069-079-182230- Pottawattamie IA-Mills IA- 507 PM CDT MON JUN 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLS AND SOUTH CENTRAL POTTAWATTAMIE COUNTIES UNTIL 530 PM CDT... At 506 PM CDT, Doppler radar was tracking a strong thunderstorm over Glenwood, or 21 miles southeast of Omaha, moving northeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. A few brief funnel clouds have also been reported with this storm. Locations impacted include... Glenwood, Malvern, Treynor, Pacific Junction, Silver City and Hastings. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Iowa. LAT...LON 4093 9574 4108 9585 4129 9559 4107 9540 TIME...MOT...LOC 2206Z 237DEG 13KT 4103 9574 MILLER
Local storm report, Jun 18, 5:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
509 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO 1 S PACIFIC JUNCTION 41.01N 95.80W
06/18/2018 MILLS IA PUBLIC
RECEIVED SEVERAL REPORTS OF BRIEF WEAK
TORNADO TOUCHING DOWN THEN LIFTING SEVERAL
TIMES.
&&
HDSpecial weather statement, Jun 18, 5:19 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
519 PM CDT MON JUN 18 2018
NEZ051-053-066-067-182245-
Saunders NE-Cass NE-Sarpy NE-Lancaster NE-
519 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SARPY...NORTHEASTERN
LANCASTER...SAUNDERS AND NORTHWESTERN CASS COUNTIES UNTIL 545 PM
CDT...
At 518 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southwest of Weston to 4 miles
northwest of Waverly. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Wahoo, Gretna, Waverly, Ashland, Yutan, Cedar Bluffs, Mead,
Greenwood, Weston, Ceresco, Davey, Ithaca, Malmo, Memphis, Colon and
Memphis State Recreation Area.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Nebraska.
LAT...LON 4085 9655 4114 9687 4143 9665 4143 9664
4113 9625
TIME...MOT...LOC 2218Z 208DEG 21KT 4114 9678 4097 9658
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:05 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 40 min |
| Jun 17, 7:39 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 51 min |
| Jun 17, 7:41 PM CDT | Special Weather Statement | OAX | Cedar | 34 min |
| Jun 17, 8:20 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 55 min |
| Jun 17, 8:56 PM CDT | Tornado Warning | OAX | Cedar | 19 min |
| Jun 18, 2:19 PM CDT | Special Weather Statement | OAX | Saunders | 26 min |
| Jun 18, 2:53 PM CDT | Special Weather Statement | OAX | Douglas, Washington | 37 min |
| Jun 18, 3:06 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 24 min |
| Jun 18, 3:23 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 37 min |
| Jun 18, 3:28 PM CDT | Flash Flood Watch | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 5 more | 13 hr |
| Jun 18, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 13 min |
| Jun 18, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 33 min |
| Jun 18, 4:11 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 13 min |
| Jun 18, 4:26 PM CDT | Special Weather Statement | OAX | Gage | 34 min |
| Jun 18, 4:54 PM CDT | Special Weather Statement | OAX | Lancaster | 36 min |
| Jun 18, 4:54 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee | 41 min |
| Jun 18, 5:05 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 25 min |
| Jun 18, 5:19 PM CDT | Special Weather Statement | OAX | Saunders | 26 min |
| Jun 18, 5:31 PM CDT | Tornado Warning | OAX | Stanton | 29 min |
| Jun 18, 5:41 PM CDT | Special Weather Statement | OAX | Douglas | 34 min |
| Jun 18, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 31 min |
| Jun 18, 6:08 PM CDT | Areal Flood Advisory | OAX | Douglas, Washington | 3 hr |
| Jun 18, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 36 min |
| Jun 18, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 26 min |
| Jun 18, 6:48 PM CDT | Tornado Warning | OAX | Burt, Thurston | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.